Depression and Weight Issues - On 300mg Wellbutrin




View Full Version : On 300mg Wellbutrin


CharityMarie
01-19-2014, 07:55 PM
My doctor put me back on Wellbutrin recently. I was on it in my late teens for depression issues and then for whatever reason I can't remember 7 years later.. I stopped taking it.

After going to consult my doctor about my weight management plan he suggested part of my weight gain be due to depression, and that I go back on the Wellbutrin like I was before and that it has a possible side effect of weight loss because it can make you lose your appetite.

Now that I've been dieting and lost 17 pounds so far, I'm wondering if it's helping.. what if I'm one of the people that gain weight off the medication (another side effect, but less common than LOSING weight). So I'm just making myself more and more paranoid like.. maybe I could of lost 25 pounds by now if I WASNT taking the med.

Anyone have an experience? Or advice? I know there might not be a doctor in the house lol - but I really am driving myself batty thinking about it all now.


Sasha29
01-20-2014, 01:47 AM
If you've been able to lose weight so far, and if you didn't gain weight the last time you took it, then I think you're safe. When I started taking Paxil, I noticed within the first week that I was putting on weight. If you are still able to lose, then you're probably okay.

I've heard some people say that people gain weight on antidepressants because their appetite comes back and they eat more. That wasn't the case for me. I ate exactly the same as I did before Paxil, and the pounds just came on. I'm now on 300mg of Wellbutrin and 10mg of Lexapro, and both seem to be weight neutral.

I hope the Wellbutrin continues to work for you. Congrats on your weight loss! (And, btw, I'm from the Youngstown area, too!)

VermontMom
01-20-2014, 08:54 AM
don't drive yourself batty thinking about it :D

I know everyone's different, but you asked for instances, so...Lexapro made me so apathetic (and sleepy!!) but with the apathy I did not care about makng an effort to diet or work out...with Wellbutrin, at least I WANT to improve. (and has been a miracle personally for me for helping my outlook on life)

congrats on your loss already!! :carrot:


CharityMarie
01-20-2014, 04:52 PM
Thanks. I know I shouldn't worry about it but sometimes you can't help yourself. It's nice to just get a little reassurance. So thank you both!

Also, Sasha29 - that's crazy! Small world we live in!